Alert archive / New Mexico / Special Weather Statements in 2015

Special Weather Statement, NWS Albuquerque, NM

July 25, 2015

NWS Albuquerque, NM issued this special weather statement at Jul 25, 2015, 6:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2015, 6:21 PM MDT (00:21 UTC)
Expired
Jul 25, 2015, 6:45 PM MDT
In force
24 min
Issued by
NWS Albuquerque, NM

The radar

The Cannon AFB radar (KFDX), 105 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2015-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2015-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
3225 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

678 
WWUS85 KABQ 260021
SPSABQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 25 2015
 
NMZ538-260045-
CHAVES COUNTY PLAINS-
621 PM MDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL
645 PM MDT...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF ELKINS...OR 35 MILES
NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHAVES COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3372 10424 3382 10442 3400 10434 3400 10430
      3389 10403
TIME...MOT...LOC 0020Z 209DEG 9KT 3384 10429 

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 25, 5:52 PM MDT, 29 minutes earlier.

Area forecast discussion, Jul 25, 5:52 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT SAT JUL 25 2015

.AVIATION...
00Z TAF CYCLE
CLUSTERS OF STORMS WILL REMAIN ACROSS SOUTHERN/EASTERN AREAS
THROUGH THE EVE HRS. ROW/TCC ARE LIKELY TO BE IMPACTED BY AT LEAST
OUTFLOW BOUNDARIES THUS SWITCHING WIND UP TO 30 KT AND BRIEFLY
EVEN HIGHER. ALSO EXPECTING AN OUTFLOW TO IMPACT ABQ/AEG DURING
THE EARLY EVE DUE TO THE CLUSTER OF STORMS TO THE SW. USED A TEMPO
TO CAPTURE THAT GREATER THAN 50 PCT CHANCE POSSIBILITY. THE STORMS
ACROSS THE EAST WILL CREATE SHORT DURATION VIS/CIG RESTRICTIONS
DUE TO THE HEAVY NATURE TO THEM. ANOTHER CROPS OF STORMS WILL FORM
OVER THE HIGH TERRAIN AND PORTIONS OF THE EASTERN PLAINS ON SUN
BUT WENT PESSIMISTIC AT MOST SITES BASED ON THE STEERING FLOW.
USED VCSH AT A FEW SITES FOR THIS TAF CYCLE.

50

&&

.PREV DISCUSSION...321 PM MDT SAT JUL 25 2015...
.SYNOPSIS...
PRECIPITATION COVERAGE AND INTENSITY SHOULD INCREASE SUNDAY AND
SUNDAY NIGHT ACROSS CENTRAL AREAS AS THE MONSOON MOISTURE PLUME
BRIEFLY STRENGTHENS IN RESPONSE TO A DEEPENING UPPER LEVEL TROUGH
ON THE WEST COAST. ANOTHER UPTICK IN THUNDERSTORM COVERAGE IS
EXPECTED TUESDAY NIGHT ACROSS NORTHEAST AND EAST CENTRAL
AREAS...THEN WEDNESDAY ACROSS CENTRAL AND WESTERN AREAS...AS A
BACK DOOR COLD FRONT BARRELS SOUTHWESTWARD INTO THE PLAINS THEN
WESTWARD TO THE ARIZONA BORDER. HIGH TEMPERATURES WILL VARY FROM
AROUND NORMAL IN THE WEST TO AS MUCH AS 8 DEGREES ABOVE NORMAL IN
THE EAST UNTIL THE COLD FRONT ARRIVES...THEN READINGS WILL FALL
BELOW NORMAL IN MOST LOCATIONS THROUGH THE END OF THE COMING WORK
WEEK. AN UPPER LEVEL HIGH PRESSURE SYSTEM IS FORECAST TO MIGRATE
OVER THE FOUR CORNERS REGION BY THURSDAY...CHANGING THE DIRECTION
OF THUNDERSTORM MOTION AND INCREASING THUNDERSTORM CHANCES FOR
SOME LOWER ELEVATION LOCATIONS.

&&

.DISCUSSION...
PWATS SHOULD CLIMB TO AROUND 1 TO 1.10 INCHES ON SUNDAY AS THE
LONG WAVE TROUGH ON THE WEST COAST DEEPENS...LEADING TO THE MOST
ACTIVE THUNDERSTORM PERIOD OF THE WEEKEND BETWEEN THE EAST SLOPES
OF THE CENTRAL MOUNTAIN CHAIN AND THE CONTINENTAL DIVIDE SUNDAY
AFTERNOON THROUGH NIGHT.

AN UPPER LEVEL LOW PRESSURE SYSTEM IS THEN FORECAST TRACK
EASTWARD IN THE VICINITY OF THE US AND CANADIAN BORDER MONDAY
THROUGH MID WEEK. THIS SYSTEM WILL SEND THE AFOREMENTIONED BACK
DOOR COLD FRONT INTO NM LATE TUESDAY NIGHT THROUGH
WEDNESDAY...WHICH WILL PROVIDE MOISTURE AND LIFT FOR ANOTHER
UPTICK IN SHOWER AND THUNDERSTORM COVERAGE AND PRECIPITATION
INTENSITY THROUGH MID WEEK. THE SYSTEM WILL ALSO WEAKEN THE UPPER
LEVEL HIGH PRESSURE SYSTEM THAT HAS BEEN GENERALLY CENTERED OVER
TEXAS FOR THE LAST FEW WEEKS. AS THE UPPER LOW PASSES THE GREAT
LAKES REGION WEDNESDAY INTO THURSDAY...THE UPPER LEVEL HIGH
PRESSURE SYSTEM IS EXPECTED TO REFORM OVER THE FOUR CORNERS. THIS
SHOULD BE THE LONG AWAITED PATTERN CHANGE MODELS HAVE BEEN
DEPICTING FOR SOME TIME. STORMS DURING THE LATTER HALF OF THE WEEK
WILL GENERALLY SHIFT WESTWARD OFF THE HIGH TERRAIN...EXCEPT
PERHAPS SOUTHEASTWARD OFF THE SANGRE DE CRISTOS DEPENDING ON HOW
THE HIGH SETS UP.

44

&&

.FIRE WEATHER...
ANOTHER RELATIVELY QUIET DAY FOR LATE JULY OVER NM WITH HOT TEMPS
AND ONLY ISOLATED STORM ACTIVITY. COVERAGE IS EXPECTED TO FOCUS
SOUTH OF I-40 AND OVER THE FAR NORTHEAST PLAINS THRU THIS EVENING.
CONVECTIVE OUTFLOWS WILL CREATE GUSTY WINDS IN THE RIO GRANDE VALLEY
FOR A COUPLE HOURS BEFORE SUNSET. RH RECOVERIES WILL BE GOOD MOST
AREAS. SUNDAY IS EXPECTED TO FEATURE AN UPTICK IN WETTING RAINFALL
FOOTPRINTS BETWEEN THE CONTINENTAL DIVIDE AND THE CENTRAL MT CHAIN.

DRIER AIR INVADING FROM THE WEST AGAIN MONDAY WILL FAVOR A DOWNTICK
IN COVERAGE. TEMPS WILL REMAIN AT OR ABOVE NORMAL ALL AREAS WHILE
MIN RH VALUES APPEAR TO BE THE LOWEST OF THE WEEK. MANY AREAS WILL
FALL BELOW 20 PCT WITHIN CENTRAL AND WESTERN NM. THE FOCUS FOR
STORMS TUESDAY WILL SHIFT INTO THE UPPER GILA REGION AS REMNANT
MOISTURE FROM AN EASTERLY WAVE WRAPS NORTHWARD INTO THE MONSOON
CIRCULATION.

A PATTERN CHANGE IS THEN ADVERTISED BEGINNING WEDNESDAY AS THE UPPER
HIGH ORGANIZES TO THE WEST OF NM OVER THE GREAT BASIN. THIS WILL
HELP FORCE A MOIST BACK DOOR FRONT INTO THE EASTERN PLAINS THEN
EVENTUALLY WEST THRU THE RIO GRANDE VALLEY. MIN RH VALUES WILL TREND
UP SEVERAL PERCENT WITH GOOD TO EXCELLENT RH RECOVERIES AREAWIDE.
VENT RATES AND HAINES VALUES WILL ALSO DETERIORATE. POTENTIAL FOR
HEAVY RAIN WILL FOCUS OVER THE NORTHERN MTS AND THE NORTHEAST PLAINS
THROUGH THE WEEKEND UNTIL MOISTURE RECYCLING PROCESSES TAKE OVER.

GUYER

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jul 25, 5:28 AM MDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 AM MDT SAT JUL 25 2015

NMZ501>540-261130-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
528 AM MDT SAT JUL 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL DEVELOP ONCE AGAIN THIS AFTERNOON FAVORING THE
SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. LOCALLY HEAVY RAINFALL IS
POSSIBLE FROM THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORM ACTIVITY WILL INCREASE SOMEWHAT SUNDAY. AFTERNOON AND
EVENING THUNDERSTORMS WILL FAVOR CENTRAL AREAS OF THE STATE.
LOCALLY HEAVY RAINFALL ALONG WITH SMALL HAIL WILL BE THE MAIN
IMPACTS FROM THE STRONGER STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

33

In the hours before

Special weather statement, Jul 25, 1:07 PM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
107 PM MDT SAT JUL 25 2015

NMZ540-251930-
SOUTHWEST CHAVES COUNTY-
107 PM MDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 130 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF DUNKEN...OR 22 MILES EAST OF
TIMBERON. THIS STORM WAS NEARLY STATIONARY.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF .

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3290 10535 3279 10521 3269 10518 3261 10535
TIME...MOT...LOC 1906Z 154DEG 3KT 3274 10533

44
Special weather statement, Jul 25, 3:08 PM MDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
308 PM MDT SAT JUL 25 2015

NMZ530-252145-
UNION COUNTY-
308 PM MDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL UNION COUNTY UNTIL
345 PM MDT...

AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CLAYTON. THIS STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 55 MPH ARE OCCURRING WITH THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLAYTON.

&&

LAT...LON 3650 10304 3639 10304 3632 10322 3645 10331
      3657 10307 3650 10303
TIME...MOT...LOC 2107Z 235DEG 3KT 3642 10314

GUYER
Special weather statement, Jul 25, 4:57 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
457 PM MDT SAT JUL 25 2015

NMZ530-252330-
UNION COUNTY-
457 PM MDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL UNION COUNTY UNTIL
530 PM MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF GRENVILLE...OR 18 MILES
EAST OF DES MOINES...MOVING EAST AT 30 MPH.

ACCUMULATION OF SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL UNION
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3664 10362 3684 10359 3687 10323 3661 10325
TIME...MOT...LOC 2256Z 269DEG 25KT 3675 10350

50
Special weather statement, Jul 25, 5:16 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
516 PM MDT SAT JUL 25 2015

NMZ530-260000-
UNION COUNTY-
516 PM MDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN UNION COUNTY UNTIL 600
PM MDT...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES WEST OF KENTON...OR 35 MILES NORTHEAST
OF DES MOINES...MOVING EAST AT 10 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHERN UNION
COUNTY.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3690 10309 3693 10331 3694 10331 3700 10332
      3700 10306
TIME...MOT...LOC 2316Z 285DEG 8KT 3698 10325

50
Special weather statement, Jul 25, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
621 PM MDT SAT JUL 25 2015

NMZ538-260045-
CHAVES COUNTY PLAINS-
621 PM MDT SAT JUL 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHAVES COUNTY UNTIL
645 PM MDT...

AT 620 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF ELKINS...OR 35 MILES
NORTHEAST OF ROSWELL...MOVING NORTHEAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CHAVES COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND
HAZARDOUS DRIVING CONDITIONS.

&&

LAT...LON 3372 10424 3382 10442 3400 10434 3400 10430
      3389 10403
TIME...MOT...LOC 0020Z 209DEG 9KT 3384 10429

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 3:36 AM MDTAreal Flood AdvisoryABQQuay114 min
Jul 26, 2:52 PM MDTSpecial Weather StatementABQ38 min
Jul 26, 3:06 PM MDTAreal Flood AdvisoryABQLincoln114 min
Jul 26, 3:11 PM MDTAreal Flood AdvisoryABQColfax2 hr
Jul 26, 3:21 PM MDTAreal Flood AdvisoryABQCatron114 min
Jul 26, 3:42 PM MDTAreal Flood AdvisoryABQCatron93 min
Jul 26, 3:56 PM MDTAreal Flood AdvisoryABQLincoln2 hr
Jul 26, 4:31 PM MDTAreal Flood AdvisoryABQCibola, McKinley119 min
Jul 26, 4:55 PM MDTSpecial Weather StatementABQBernalillo35 min

Nearby

Special Weather Statements in New Mexico, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.